Alert archive / Florida / Flash Flood Warnings in 2025

Flash Flood Warning 17, NWS Mobile, AL

June 9, 2025Okaloosa County, Santa Rosa County, Florida

NWS Mobile, AL issued this flash flood warning at Jun 9, 2025, 12:04 AM CDT for Okaloosa County, Santa Rosa County, Florida. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 9, 2025, 12:04 AM CDT (05:04 UTC)
Expired
Jun 9, 2025, 3:15 AM CDT
In force
3 hr
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Flood severity
None

Counties Okaloosa County, FL, Santa Rosa County, FL

The radar

The Eglin Afb radar (KEVX), 79 km from the middle of the area, began a volume at 05:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 5.1 hours before the alert went out and 273 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2025-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 178 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2025-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
178 J/kg
Mixed-layer CIN
-65 J/kg
Mixed-layer LCL
1293 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

028 
WGUS54 KMOB 090504
FFWMOB
FLC091-113-090815-
/O.NEW.KMOB.FF.W.0017.250609T0504Z-250609T0815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Mobile AL
1204 AM CDT Mon Jun 9 2025

The National Weather Service in Mobile has issued a

* Flash Flood Warning for...
  West Central Okaloosa County in northwestern Florida...
  Eastern Santa Rosa County in northwestern Florida...

* Until 315 AM CDT.

* At 1204 AM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 3 and 5 inches of rain 
  have fallen. Additional rainfall amounts of 1 to 3 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Crestview, Galliver, Milligan, Holt and Kellys Mill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3075 8681 3076 8679 3078 8653 3069 8649
      3066 8683 3071 8684

FLASH FLOOD...RADAR INDICATED

$$

Black

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this flash flood warning went out at Jun 8, 6:42 PM CDT, 5 hours 22 minutes earlier.

Area forecast discussion, Jun 8, 6:42 PM CDT, 5 hours 22 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
642 PM CDT Sun Jun 8 2025

...New Aviation...

.DISCUSSION...
Issued at 217 PM CDT Sun Jun 8 2025

Through Monday Night...

The northeastern flank of an upper level ridge from the western half
of the Gulf to northern Mexico, is beginning to erode and become
suppressed to the southwest as an upper low/upper trof over the
northern and central CONUS begins to amplify and dig southward. As a
result, the active zone of the westerlies aloft we have been seeing
over the past couple days mainly to our north is now beginning to
sink southward which will put the forecast area in the cross-
hairs to see more in the way of active weather as we open the work
week. Forecasters are seeing a train of convective complexes
aligned from central AL, westward across LA to the Red River
Valley of TX/OK. This activity is sinking slight southward at the
base of the evolving long-wave trof. The high resolution ensembles
of the CAMs show a resurgence in convective coverage during the
remainder of the afternoon within a sufficiently warm, deeply
moist, and unstable environment. PWAT's on the order of 1.9 to
2.1" is well above 2 standard deviations above the climatological
means for June 8th. There are indications that an old meso-scale
outflow boundary from convection to the north will sink southward
to the coast late in the afternoon and begin to stall along the
coastal counties tonight. This feature will serve as a focus for
continued convective initiation and there are concerns we could
see repeated storm motions over the same areas which would favor
localized flooding in lower-lying/urban areas subject to poor
drainage. Considering this, the National Centers have issued a
slight risk of excessive rainfall.

SPC has our entire area in a Marginal Risk of severe weather through
tonight. A few severe storms may exhibit bowing segments with
damaging winds being the main threat. A more robust energy maximum
at the base of the upper trof looks to pivot eastward through the
area on Monday. Considering the persistent warm, moist, unstable
environment for this feature to operate on along with hard to
resolve meso-scale outflow boundaries draped over the area, severe
storms Monday is at Slight Risk.

We have seen the latest rip current guidance breaching into low end
high categories along our beaches through early Monday.
Reports from a few beach services are reporting red flags and thus,
we have issued a rip current statement for High Rip Currents through
Monday afternoon. /10

Tuesday Through Sunday...

Deep upper-level troughing over the Great Lakes region begins to
lift northeastward by Tuesday night and into Wednesday as an upper
ridge builds in over the southeast US. Over our local area, the
active and diffluent westerly to northwesterly flow pattern, with
several embedded shortwaves moving through it, will continue through
early Wednesday. Several more rounds of showers and storms are
expected to develop during the Tuesday through Wednesday morning
time-frame as the shortwaves move across the area. Cannot rule
out at least one more MCS that may attempt to develop and move
through, bringing with it the risk for gusty winds. We will
monitor this closely over the coming days with receipt of new hi-
res guidance.

By Thursday and through the remainder of the period, flow aloft
becomes southwesterly as the upper ridge builds to our east and a
southern-stream shortwave trough slowly pushes into the Lower
Mississippi River Valley. The presence of the upper ridge should
bring us back to a more typical summer-time pattern, with
scattered to locally numerous pulse-type storms developing during
the afternoon and dissipating by the evening due to the loss of
daytime heating. However, with the upper trough just to our west,
rain chances may remain a bit higher than what we typically see in
the summer. /96

&&

.AVIATION...
(00Z TAFS)
Issued at 623 PM CDT Sun Jun 8 2025

VFR conditions will likely prevail across most of the area
tonight. HOwever, a corridor of thunderstorms that have developed
along a stalled boundary just north of I-10 and south of highway
84 will likely persist through the night resulting in localized
IFR to LIFR visbys and MVFR ceilings. Gusty winds and hail will
also be possible with these storms. More widespread coverage in
storms is expected to develop by sunrise tomorrow resulting in
MVFR to IFR visbys across most of the area. Storms should subside
by noon tomorrow before likely returning along the coast tomorrow
evening. Winds will be light out of the southwest tonight
increasing to around 10 knots tomorrow. BB-8

&&

.MARINE...
Issued at 217 PM CDT Sun Jun 8 2025

Small craft operators heading out into the open Gulf should
exercise caution into Monday due to moderate westerly to
southwesterly winds of 15-20 knots. An increase in coverage of
showers and storms will occur tonight through Thursday and
mariners should be prepared for stronger storms that will bring
higher winds and low visibilities. Mariners should also be aware
that waterspouts are also possible during morning activity near
the coast. /10

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      74  90  72  87  71  90  71  90 /  70  70  70  90  50  70  20  70
Pensacola   78  89  75  87  74  88  75  88 /  80  60  80  90  50  70  30  60
Destin      79  89  77  88  77  89  78  89 /  70  50  80  90  50  70  40  50
Evergreen   70  91  69  87  68  90  69  92 /  80  80  80  90  40  70  20  60
Waynesboro  70  89  67  85  67  88  68  91 /  60  80  70  80  30  60  10  70
Camden      69  86  67  83  66  86  68  89 /  70  90  80  70  30  60  10  60
Crestview   72  91  71  89  69  90  70  92 /  80  50  80  90  40  70  20  70

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...High Rip Current Risk through Monday afternoon for FLZ202-204-
     206.

MS...None.
GM...None.
&&

This product is also available on the web at:
www.weather.gov/mob

In the hours before

Special weather statement, Jun 8, 6:13 PM CDT, 5 hours 51 minutes before
Special Weather Statement
National Weather Service Mobile AL
613 PM CDT Sun Jun 8 2025

ALZ052-261-090000-
Washington AL-Mobile Inland AL-
613 PM CDT Sun Jun 8 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL MOBILE AND
SOUTHEASTERN WASHINGTON COUNTIES THROUGH 700 PM CDT...

At 612 PM CDT, Doppler radar was tracking a strong thunderstorm near
Citronelle, moving northeast at 25 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Citronelle and McIntosh.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3114 8835 3141 8814 3127 8797 3127 8798
      3126 8799 3126 8797 3125 8796 3125 8795
      3123 8793 3121 8795 3120 8795 3104 8826
TIME...MOT...LOC 2312Z 227DEG 20KT 3114 8825

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

MM
Special weather statement, Jun 8, 6:28 PM CDT, 5 hours 36 minutes before
Special Weather Statement
National Weather Service Mobile AL
628 PM CDT Sun Jun 8 2025

FLZ205-090015-
Okaloosa Inland FL-
628 PM CDT Sun Jun 8 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN OKALOOSA COUNTY
THROUGH 715 PM CDT...

At 628 PM CDT, Doppler radar was tracking a strong thunderstorm near
Laurel Hill, or 7 miles southwest of Florala, moving east at 20 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Laurel Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3080 8639 3091 8654 3099 8650 3099 8639
TIME...MOT...LOC 2328Z 287DEG 16KT 3093 8642

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

Black
Special weather statement, Jun 8, 7:26 PM CDT, 4 hours 38 minutes before
Special Weather Statement
National Weather Service Mobile AL
726 PM CDT Sun Jun 8 2025

ALZ056-057-060-090115-
Conecuh AL-Butler AL-Covington AL-
726 PM CDT Sun Jun 8 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL BUTLER...
SOUTHEASTERN CONECUH AND NORTHWESTERN COVINGTON COUNTIES THROUGH 815
PM CDT...

At 726 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles southwest of Red Level, or 13 miles southeast of Evergreen,
moving northeast at 30 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
River Falls, Red Level, Heath, and Gantt.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3123 8677 3126 8677 3126 8680 3135 8686
      3159 8656 3156 8650 3153 8650 3153 8642
      3152 8641 3150 8640 3145 8640 3147 8637
      3146 8636 3135 8636
TIME...MOT...LOC 0026Z 241DEG 27KT 3133 8676

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

Black
Special weather statement, Jun 8, 9:22 PM CDT, 2 hours 42 minutes before
Special Weather Statement
National Weather Service Mobile AL
922 PM CDT Sun Jun 8 2025

FLZ203-205-090300-
Okaloosa Inland FL-Santa Rosa Inland FL-
922 PM CDT Sun Jun 8 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN OKALOOSA AND
NORTHEASTERN SANTA ROSA COUNTIES THROUGH 1000 PM CDT...

At 921 PM CDT, Doppler radar was tracking a strong thunderstorm 12
miles southeast of Riverview, or 15 miles southeast of Brewton,
moving southeast at 20 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Baker.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3088 8710 3099 8694 3088 8666 3079 8664
      3071 8671 3070 8681
TIME...MOT...LOC 0221Z 301DEG 18KT 3091 8694

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

Black
Special weather statement, Jun 8, 10:06 PM CDT, 1 hour 58 minutes before
Special Weather Statement
National Weather Service Mobile AL
1006 PM CDT Sun Jun 8 2025

FLZ205-090345-
Okaloosa Inland FL-
1006 PM CDT Sun Jun 8 2025

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL OKALOOSA COUNTY THROUGH
1045 PM CDT...

At 1006 PM CDT, Doppler radar was tracking a strong thunderstorm over
Baker, or 8 miles west of Crestview, moving southeast at 20 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Crestview and Baker.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3061 8649 3054 8659 3071 8679 3083 8679
      3089 8674 3078 8644 3069 8643
TIME...MOT...LOC 0306Z 301DEG 18KT 3079 8672

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

Black
Special weather statement, Jun 8, 11:51 PM CDT, 13 minutes before
Special Weather Statement
National Weather Service Mobile AL
1151 PM CDT Sun Jun 8 2025

FLZ205-090530-
Okaloosa Inland FL-
1151 PM CDT Sun Jun 8 2025

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL OKALOOSA COUNTY THROUGH
1230 AM CDT...

At 1151 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles southwest of Crestview. This storm was nearly stationary.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Crestview and Baker.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3060 8677 3082 8678 3086 8648 3058 8643
TIME...MOT...LOC 0451Z 243DEG 2KT 3072 8664

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

JP

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 9:22 PM CDTSpecial Weather StatementMOBSanta Rosa38 min
Jun 8, 10:06 PM CDTSpecial Weather StatementMOBOkaloosa39 min
Jun 8, 11:51 PM CDTSpecial Weather StatementMOBOkaloosa39 min
Jun 9, 1:05 AM CDTFlash Flood WarningMOBOkaloosa, Santa Rosa3 hr
Jun 9, 1:07 AM CDTAreal Flood AdvisoryMOBEscambia, Santa Rosa3 hr
Jun 9, 2:15 AM CDTFlash Flood WarningMOBSanta Rosa3 hr
Jun 9, 3:05 AM CDTAreal Flood AdvisoryMOBEscambia3 hr
Jun 9, 7:24 AM CDTAreal Flood AdvisoryMOBEscambia, Santa Rosa3 hr
Jun 9, 9:13 AM CDTRiver Flood WarningMOBOkaloosa, Santa Rosa48 hr
Jun 9, 10:54 AM CDTSpecial Weather StatementMOBOkaloosa51 min
Jun 9, 11:41 AM CDTSpecial Weather StatementMOBOkaloosa34 min

Nearby

Flash Flood Warnings in Florida, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.